MAUDE Adverse Event Report: BIOMÉRIEUX SA VIDAS® VARICEL. ZOSTER IGG; VIDAS® VARICEL. ZOSTER IGG 60 T

BIOMÉRIEUX SA VIDAS® VARICEL. ZOSTER IGG; VIDAS® VARICEL. ZOSTER IGG 60 T
Model Number 30217
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, a customer from france notified biomérieux of obtaining false negative result when testing patient sample with vidas® varicel.Zoster igg 60 t (ref.(b)(4), batch number: 1009111670, expiry date: 14-sep-2022) compared to another method.The laboratory performed vzg igg tests only for emergencies of pregnant women / post-partum.The customer obtained the following results with vidas varicel.Zoster igg (ref.(b)(4)) and with liaison: patient a: vidas: negative / liaison: positive.Following patient a result from (b)(6) 2022, the tested mother's baby was hospitalized and according to the pharmacist, probably received inappropriate treatment.For the baby of the patient a: he was transferred to neonatology at day 0 for 4 days for high risk of maternal primary vz infection.He had igg vz immunoglobulins on (b)(6) 2022 and acyclovir (acv) from (b)(6) 2022.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed following notification by a customer in france that they obtained a false negative result when testing patient sample with vidas varicel.Zoster igg 60 t (ref: 30217, batch number: 1009111670, expiry date: 14-sep-2022) compared to another method.Investigation: device history record and complaint analysis the review did not highlight any issue during manufacturing, control or packaging processes for vidas varicel.Zoster igg ref: 30217, lot: 1009111670.Review of the complaints database did not reveal evidence that this is a systemic quality issue.Control chart analysis: control chart analysis was performed on three samples (one equivocal, one negative and one positive) using several batches of vidas® varicel.Zoster igg ref including customer's batch: 1009111670.The batch mentioned by customer is consistent with the other batches.Internal sample testing: the complaints laboratory tested three internal samples (one equivocal, one negative and one positive) on retain kit vidas varicel.Zoster igg ref: 30217, lot: 1009111670.Results obtained are within the acceptable ranges; there is no drift of the batch since it release.Customer sample testing: the complaints laboratory tested the two samples from patient a on retain kit vidas varicel.Zoster igg ref: 30217, lot: 1009111670 and on other lot for reference: (1009314100).Lot: 1009111670, sample: (b)(4), 0.96 vt positive, sample:(b)(4), 0.64 vt equivoqual.Lot: 1009314100, sample: (b)(4), 0.75 vt equivoqual, sample: (b)(4), 0.50 vt negative.Interpretation : negative <0.60 vt, equivocal >=0.60 to <0.90 vt, positive >=0.90 vt.The results observed by the complaint laboratory are similar to those observed by customer.The customer¿s issue is reproduced.Conclusion: according to all information above, no anomaly was highlighted with the control chart analysis, the analysis of quality data and the tests performed on our internal quality control materials on the retain kit vidas varicel.Zoster igg ref: 30217, lot: 1009111670.However the complaints laboratory reproduced the customer¿s anomaly on patient sample return.Vidas varicel.Zoster igg ref: 30217 assay only detects igg and it is intended as an aid in the determination of immunological experience with varicella-zoster virus.It is mainly used for vaccination follow-up and it is not recommended to used isolated igg serology results for the diagnosis of vzv infection.Moreover, there is no consensus regarding the protective rate of antibodies anti-varicella-zoster.The equivocal zone encourages the user to be cautious with the interpretation of immunity.It seems all the more justified as the protective rate of antibodies anti varicella-zoster is undefined.Equivocal results with vidas vzg could be positive with other techniques.This is due to the large grey zone.As explained in the package insert, this is not considered as a false result because there is no change of the serological status.This is why equivocal results should be repeated with a fresh specimen.If it is impractical to obtain a fresh specimen, the assay is repeated with the original specimen.If the sample repeats as an equivocal, the sample is tested on another method.The position of biomérieux is to consider that in absence of precise information concerning the protective rate of antibodies anti varicella-zoster, the risk to revaccinate patients possibly protected is minor.As it is recommended in the package insert, if a definitive determination of immunity is required, all persons with negative results should be retested by a more sensitive assay, e.G.Fama.This is specifically applicable for samples from pregnant women.According to all data mentioned above, the kit vidas varicel.Zoster igg ref: 30217, lot: 1009111670 is in its expected performances.

Brand Name
VIDAS® VARICEL. ZOSTER IGG
Common Device Name
VIDAS® VARICEL. ZOSTER IGG 60 T
Manufacturer (Section D)
BIOMÉRIEUX SA
376 chemin de l'orme
marcy l'etoile 69280
FR  69280
Manufacturer (Section G)
BIOMÉRIEUX SA
376 chemin de l'orme
marcy l'etoile 69280
FR   69280
Manufacturer Contact
candace martin
595 anglum road
hazelwood, MO 63042
MDR Report Key14886059
Report Number8020790-2022-00072
Device Sequence Number20404068
Product Code LFY
UDI-Device Identifier03573026064518
UDI-Public03573026064518
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K923122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2022
Device Model Number30217
Device Catalogue Number30217
Device Lot Number1009111670
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown